Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 477, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2005, 5:31 PM CDT for Rankin County, Mississippi. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2005, 5:31 PM CDT (22:31 UTC)
- Expired
- Jul 13, 2005, 5:47 PM CDT
- In force
- 16 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 24 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:40 PM CDT | TSTM WND DMG | 1 Se Sandhill, MS | ONE TREE, ONE LARGE LIMB, AND NUMEROUS SMALL LIMBS WERE DOWN IN THE PISGAH COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1672 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 132231 SVRJAN MSC121-132300- /O.NEW.KJAN.SV.W.0477.050713T2231Z-050713T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 531 PM CDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 600 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SANDHILL AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEESBURG BY 550 PM CDT IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3250 8995 3237 8994 3240 8974 3258 8978 $$ CME
1 follow-up statement
000 WWUS54 KJAN 132247 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 546 PM CDT WED JUL 13 2005 MSC121-132256- /O.CAN.KJAN.SV.W.0477.000000T0000Z-050713T2300Z/ RANKIN MS- 546 PM CDT WED JUL 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR RANKIN COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 3250 8995 3237 8994 3240 8974 3258 8978 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:03 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 13, 3:03 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT WED JUL 13 2005 .DISCUSSION... CURRENTLY...SCT TO NUMEROUS SHRA/TSRA HAVE ERUPTED ALONG A SFC BOUNDARY IN A WARM...VERY MOIST AND UNSTABLE AIRMASS. THIS ACTIVITY WILL PERSIST INTO THE EVENING WITH TEMPS OUTSIDE OF RAINFALL PEAKING IN THE LOWER 90S. TONIGHT...THE BOUNDARY WILL REMAIN ACTIVE INTO THE EVENING...WITH SCT COVERAGE DECREASING AFTER 9 PM. MUCH LIKE THE PAST TWO NIGHTS...I CANNOT RULE OUT A FEW SHRA DURING THE EARLY MORNING HOURS AND WILL MAINTAIN SLGT CHC AFTER MIDNIGHT. WITH TROPICAL AIRMASS IN PLACE...WILL GO PERSISTENCE WITH LOWS (GENERALLY 72-75F). THURSDAY AND THURSDAY NIGHT...MORE OF THE SAME. REMNANT LOW OF DENNIS WILL CONTINUE TO FEED MID LEVEL ENERGY TOWARD THE AREA. A MID LEVEL SHEAR AXIS WILL REMAIN IN PLACE AND THE AFOREMENTIONED SFC BOUNDARY WILL CONTINUE TO ACT AS A FOCUS MECHANISM FOR SCT TO NUMEROUS SHRA/TSRA. PWS IN EXCESS OF 2 INCHES...SFC DEWPOINTS IN THE LOW/MID 70S AND A BIT OF DAYTIME HEATING WILL RESULT IN SBCAPES AGAIN IN EXCESS OF 3000 J/KG. WILL FOCUS HIGHER COVERAGE A TOUCH FURTHER SOUTH THAN TODAY...BUT ALL AREAS WILL BE PRONE TO ACTIVITY. SHRA/TSRA EXPECTED TO BLOSSOM W/O MUCH INHIBITION DURING THE LATE MORNING. WITH 500MB TEMPS REMAINING AROUND -5C AND MEAGER SHEAR AND 700/500MB LAPSE RATES...SEVERE STORM POTENTIAL ONLY ISOLATED AT BEST. WILL CONTINUE TO MENTION SCT STRONG IN THE HWO...WITH WIND GUSTS THE PRIMARY RISK. WITH SUCH A MOIST AIRMASS IN PLACE... ISOLATED HEAVY RAINFALL WILL ALSO BE AN ISSUE. COVERAGE OF SHRA/TSRA WILL DECREASE TOMORROW EVENING AND SET UP ANOTHER WARM/MUGGY NIGHT. IN THE EXTENDED...CONTINUITY IN THE FORECAST LOOKS GOOD. MAV AND MEX GUIDANCE HAS COME INTO BETTER AGREEMENT WITH OUR THINKING OVER THE PAST 3 TO 4 DAYS AND IS PROVIDING DECENT CONFIDENCE IN THE FORECAST THROUGH MONDAY. WITH THAT ONCE AGAIN NO MAJOR CHANGES MADE TO THE FORECAST LET ALONE ANY REAL TWEAKS. FRI LOOKS A LOT LIKE A CONTINUATION OF THURSDAY. THE BNDRY WILL STILL BE SITUATED WEST TO EAST ACROSS THE CWA. THE ATMOSPHERE WILL BE MORE THAN SUFFICIENTLY MOIST WITH PWS ABV 2. THERE IS SOME INSTABILITY IN PLACE WITH LIS AROUND -4 AND ML CAPE ATA 1500. LAPSE RATES WILL BE MARGINAL BUT ONCE AGAIN UPPER LEVEL INFLUENCES WILL HELP SHRA AND TSRA BECOME NUMEROUS ESPECIALLY ACROSS THE SOUTH AS THE SEABREEZE SHOULD PUSH WELL INTO THE CWA. THIS WILL ALSO BE THE CASE SATURDAY AS STHRLY WINDS FROM THE SFC TO H5 SHOULD REALLY HELP THE SEABREEZE PUSH NORTH. OVERALL GOING TO MAKE VERY LITTLE MODIFICATION TO THE FORECAST AS MAV HAS NOW GONE EVEN HIGHER FOR FRI AND IS ABV OUR CURRENT FORECAST FOR THE FIRST TIME. AS FOR SAT STAYED JUST SLIGHTLY ABV THE MEX GUIDANCE ESPECIALLY ACROSS THE SOUTH WHERE THE SEABREEZE WILL BE ACTIVE. ALSO MENTIONED BY PREVIOUS FORECASTER WITH ALL THE RAIN AND CLOUD COVER TEMPS WILL STRUGGLE TO REACH 90 ACROSS THE ENTIRE CWA FRI WITH A BETTER CHANCE ON SAT. BERMUDA HIGH AND UPPER RIDGE STILL PROGGED TO BUILD WEST OVER THE SESTRN CONUS AND THIS WILL BEGIN TO SUPPRESS THE CONVECTION BEGINNING LATE SUN AND INTO THE BEGINNING OF NEXT WEEK. LIKE WE HAVE SAID IN THE PREVIOUS FORECASTS THIS WILL ALSO TREND TO WARMER HIGHS ACROSS THE AREA. MOISTURE WILL NOT BE A PROBLEM BUT WITH THE RIDGE BUILDING IN SHRA AND TSRA WILL BE MORE OF THE ISOLATED MANNER AND LIKELY CONTAINED TO THE SOUTH WHERE SOME SEABREEZE INFLUENCE HELPS. AS OF RIGHT NOW WILL KEEP EMILY AS A NON-FACTOR IN THE WEATHER UNTIL BETTER GUIDANCE COMES IN. MDLS DUE AGREE WITH TRUCKING THIS SYSTEM DUE WEST INTO THE YUCATAN THEN BACK OUT OVER THE BAY OF CAMPECHE AND BACK INTO MEXICO BUT THEY ARE TRYING TO COME A LITTLE FURTHER NORTH. AS THE RIDGE BUILDS OVER THE REGION EMILY WILL HAVE A HARD TIME TURNING NORTH BUT THIS WILL HAVE TO BE WATCHED TO SEE IF THE RIDGE ACTUALLY BUILDS THIS FAR WEST AND IF IT IS AS STRONG AS THE MDLS ARE SHOWING. /BANNAN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 89 74 89 / 40 60 40 60 MERIDIAN 72 89 72 90 / 40 60 40 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN/BANNAN
Hazardous weather outlook, Jul 13, 2:32 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 232 PM CDT WED JUL 13 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141932- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 232 PM CDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AND AGAIN ON THURSDAY ACROSS MUCH OF CENTRAL MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA. THE MAIN RISKS WITH THESE STORMS WILL BE WIND GUSTS OF 40 TO 50 MILES PER HOUR AND HEAVY RAINFALL. A VERY WARM...MOIST AND UNSTABLE AIRMASS WILL BE PARKED OVER THE REGION THROUGH THURSDAY. A LINGERING SURFACE BOUNDARY ACROSS NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI WILL CONTINUE TO ACT AS A FOCUS MECHANISM FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. THE GREATEST AMOUNT OF ACTIVITY IS EXPECTED DURING THE DAYTIME AND EVENING HOURS...WHEN HEATING AND INSTABILITY ARE AT THEIR PEAK. THE MAIN RISKS FROM ANY STORMS WILL BE WIND GUSTS BETWEEN 40 AND 50 MPH AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY JULY 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 13, 5:15 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 515 PM CDT WED JUL 13 2005 MSZ049-132235- RANKIN- 515 PM CDT WED JUL 13 2005 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN RANKIN COUNTY... AT 515 PM CDT...WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER PELAHATCHIE BAY AND THE FANNIN COMMUNITY. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. THIS STORM WILL MOVE SLOWLY EAST AND EFFECT COMMUNITIES ALONG HOLLY BUSH ROAD BETWEEN HIGHWAY 25 AND HIGHWAY 43 THROUGH 535 PM.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 29 min |
| Jul 13, 4:32 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.